Caron in Pennsylvania: 800-854-6023
Caron Renaissance in Florida: 800-221-6500
Caron Ocean Drive in Florida: 800-216-9512
Contact Us
Contact
Menu
Event Details

Friday, September 28, 2018 8:30 AM - 4:30 PM

Caron Pennsylvania
243 N. Galen Hall Rd.
Wernersville, PA 19565

Registration is required.
For More Information:
Katelyn Stine 610-743-6525 kstine@caron.org
Pam Smith 610-413-8648 psmith@caron.org

Caron Logo             

Join us for an informative day that will showcase the latest evidence-based practices, treatment models, and cutting-edge research that can be advantageous to those who practice in the field of Addiction Medicine.

3.75 AMA PRA Category 1 Credits™ and 3.75 APA credits provided

Instructional Level:
Introductory through Intermediate

Target Audience: Psychiatrists, psychologists, behavioral health therapists, addiction therapists, physicians, medical residents, nurses, nurse practitioners, medical researchers, physician assistants, and educators.


Agenda, Topics and Presenters

7:45 – 8:30 a.m. - Registration and Welcome Reception – Carole and Ray Neag Medical Center


9:00 – 9:45 a.m. - Welcome and Introductions – Chit Chat Auditorium


9:45 – 10:30 a.m. - Mutual Help Groups as a Recovery-Supportive Resource for Addicted Patients (45 minutes)
Keith Humphreys, Ph.D. - Professor and Section Director for Mental Health Policy - Department of Psychiatry and Behavioral Sciences, Stanford University; Senior Research Career Scientist, VA Health Services Research Center; and Honorary Professor of Psychiatry, King’s College

 

 

 

 

Educational Objectives:
1. Distinguish different mutual help groups from professional treatments as well as from each other.
2. Understand the evidence supporting the clinical and cost-effectiveness of Alcoholics Anonymous.
3. Learn skills for linking patients to mutual help groups.


10:30 – 11:15 a.m. - Smoking Cessation in the Context of Recovery from Alcohol and Other Drug Problems in the U.S. Population: Prevalence, Predictors, and Cohort Effects (45 minutes)
John F. Kelly, Ph.D. - Elizabeth R. Spallin - Associate Professor of Psychiatry in the Field of Addiction Medicine at Harvard Medical School; Founder and Director of the Recovery Research Institute at Massachusetts General Hospital

 

 

Educational Objectives:
1. Report the prevalence of recovery from alcohol/drug problems in the U.S. and the proportions following different recovery pathways.
2. Describe the current smoking prevalence among individuals resolving significant alcohol/drug problems.
3. Explain cohort effects in higher smoking cessation rates among recovering persons.


11:30 – 12:15 a.m. - Prospects for Neurofeedback, Mindfulness, and Digital Therapeutics in Addiction Treatment (45 minutes)
Judson Brewer, M.D., Ph.D. – Director of Research and Innovation, Center for Mindfulness - Brown University School of Public Health; and Associate Professor in Psychiatry, Brown University School of Medicine

 

 

 

 

 

Educational Objectives:
1. Understand how habits are formed and perpetuated.
2. Learn how mindfulness can help us step out of our old habits.
3. Gain insight into how we can tap into our own reward-based learning processes through curiosity.
4. Learn how mindfulness can change our default brain patterns.


12:15 – 1:15 p.m. - Lunch


1:15 – 2:00 p.m. - Integrated Co-Occurring Disorders Services: Assessment, Staff, Skills and Systems Issues (45 minutes)
David Mee-Lee, M.D., M.S. – Board-certified psychiatrist; Chief Editor, The ASAM Criteria; President, DML Training and Consulting; Senior Fellow, Justice Programs Office of the School of Public Affairs; and Co-Founder, Institute for Wellness Education – American University

 

 

 
Educational Objectives:

1. Review the context and background of the behavioral health field that has created attitudinal and values differences contributing to fragmentation.
2. Apply assessment strategies, techniques and priorities to determine COD treatment options.
3. Identify staff, program and systems issues in providing integrated services for those with co-occurring mental and substance-related disorders.


2:00 – 2:45 p.m. - Opioid Assisted Therapies (45 minutes)
Eric Strain, M.D. – Professor and Director, Johns Hopkins Center for Substance Abuse Treatment and Research; Executive Vice Chair, JHB Department of Psychiatry and Behavioral Sciences; and Director, Behavioral Pharmacology Research Unit

 

 

 

 

 

  Educational Objectives:

1. Name two currently-approved, long-acting medications that can be used for the treatment of substance use disorders.
2. Identify at least two pharmacological characteristics of each of these medications.
3. Identify at least two side effects associated with each of these medications.


2:45 – 3:30 p.m. – Closing Remarks
Optional Campus Tours will be available from 3:30 – 4:30 p.m.



Registration: $75 per person
(Includes light breakfast, lunch and continuing education credits. Certificates will be emailed.)

Need a hotel? Visit Caron.org/Where-To-Stay for a list of our preferred hotels.


This activity has been planned and implemented in accordance with the accreditation requirements and policies of the Accreditation Council for Continuing Medical Education (ACCME) through the joint providership of Penn State College of Medicine and Caron Treatment Centers. Penn State College of Medicine is accredited by the ACCME to provide continuing medical education for physicians. Penn State College of Medicine designates this live activity for a maximum of 3.75 AMA PRA Category 1 Credits™. Physicians should claim only the credit commensurate with the extent of their participation in the activity.

CONTINUING EDUCATION CREDIT FOR PSYCHOLOGISTS: Continuing Education credits have been approved for licensed psychologists. Penn State College of Medicine, Department of Psychiatry is approved by the American Psychological Association to sponsor continuing education for psychologists. Penn State College of Medicine, Department of Psychiatry maintains responsibility for this program and its content. (Instruction for psychologists is designed at the intermediate skill level.) Full attendance at the sessions and evaluation of each individual session attended is required to receive CE credit for psychologists. Partial credit will not be awarded. Late arrivals or early departures will preclude awarding of CE credits.

Cancellation Policy: Cancellations received by August 31, 2018 will be issued a full refund. Requests must be sent in writing to kstine@caron.org and a refund will be processed within two weeks. Cancellations received after September 1, 2018 will not be refunded and the full registration fee will be forfeited.
Additional Information

Academic Poster Presentations Now Being Accepted!

In the spirit of nurturing future treatment professionals and due to the academic nature of this event, we are inviting students to display their research through poster presentations again this year. If you or a student you know is interested, please visit the link below for guidelines and to submit an application. The deadline to submit an application is Wednesday, August 22, 2018.

Click here for more details>>
Tickets & Pricing